Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Tucson, AZ

March 31, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Mar 31, 2025, 1:59 AM MST for 6 counties in Arizona. It took effect at Apr 1, 2025, 1:00 PM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 1:59 AM MST (08:59 UTC)
In effect from
Apr 1, 2025, 1:00 PM MST
Expired
Apr 1, 2025, 8:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 1:05 PM MSTDUST STORM26 E Willcox, AZCar crash reported on I-10 eastbound at mile post 373.
Apr 1, 1:05 PM MSTDUST STORM26 E Willcox, AZCorrects previous dust storm report from 26 E Willcox. Car crash reported on I-10 eastbound at mile post 373. Westbound lanes closed from Bowie to Lordsburg, NM.
Apr 1, 1:20 PM MSTDUST STORM28 E Willcox, AZOlga AZDOT weather station recorded visibilities below a half mile from 1pm to 140pm MST. Minimum visibility of 0.21 mi reached at 120 pm.
Apr 1, 2:24 PM MSTDUST STORM12 Ne Willcox, AZCorrects previous dust storm report from 12 NE Willcox. The eastbound lanes of Interstate 10 near Wilcox are closed due to blowing dust.
Apr 1, 2:24 PM MSTDUST STORM12 Ne Willcox, AZThe westbound lanes of Interstate 10 near Wilcox are closed due to blowing dust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4450 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WWUS85 KTWC 310859
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
159 AM MST Mon Mar 31 2025

AZZ150>152-312300-
/O.UPG.KTWC.FW.A.0004.250401T2000Z-250402T0300Z/
/O.NEW.KTWC.FW.W.0006.250401T2000Z-250402T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
159 AM MST Mon Mar 31 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MST TUESDAY FOR
STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 1 PM to 8 PM MST
Tuesday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 150, 151 and 152. This 
  includes locations below 5000 feet in Cochise, Graham, Greenlee,
  Santa Cruz, Central and Eastern Pima and Southeast Pinal 
  counties.

* TIMING...From 1 PM to 8 PM MST Tuesday.

* WINDS...West 20 to 30 mph with gusts 45-50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
899 
WWUS85 KTWC 312025
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
125 PM MST Mon Mar 31 2025

AZZ150>152-011230-
/O.CON.KTWC.FW.W.0006.250401T2000Z-250402T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
125 PM MST Mon Mar 31 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MST
TUESDAY FOR STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY,
AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152...

* AFFECTED AREA...Fire Weather Zones 150, 151 and 152.

* TIMING...From 1 PM to 8 PM MST Tuesday.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
818 
WWUS85 KTWC 010819
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
119 AM MST Tue Apr 1 2025

AZZ150>152-020300-
/O.CON.KTWC.FW.W.0006.250401T2000Z-250402T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
119 AM MST Tue Apr 1 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WEST WINDS, LOW
RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES
150, 151, AND 152...

* AFFECTED AREA...Fire Weather Zones 150, 151 and 152. This
  includes locations below 5000 feet in Cochise, Graham, Greenlee,
  Santa Cruz, Central Pima, Eastern Pima and Southeast Pinal 
  counties.

* TIMING...From 1 PM this afternoon to 8 PM MST this evening.

* WINDS...West 20 to 30 mph with gusts 45-50 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
020 
WWUS85 KTWC 012040
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
140 PM MST Tue Apr 1 2025

AZZ150>152-020300-
/O.CON.KTWC.FW.W.0006.000000T0000Z-250402T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
140 PM MST Tue Apr 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WEST WINDS, LOW RELATIVE HUMIDITY, AND HIGH
FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152...

* AFFECTED AREA...Fire Weather Zones 150, 151 and 152.

* TIMING...Now through 8 PM MST this evening.

* WINDS...West 20 to 30 mph with gusts 45-50 mph.

* RELATIVE HUMIDITY...12 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
968 
WWUS85 KTWC 020257
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
757 PM MST Tue Apr 1 2025


AZZ150>152-020400-
/O.EXP.KTWC.FW.W.0006.000000T0000Z-250402T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
757 PM MST Tue Apr 1 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 150, 151, AND 152...

Wind speeds are diminishing and relative humidity is increasing,
thus the Red Flag Warning will be allowed to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 30, 3:04 PM MST, 10 hours 55 minutes earlier.

Area forecast discussion, Mar 30, 3:04 PM MST, 10 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
304 PM MST Sun Mar 30 2025

.SYNOPSIS...Dry weather with near to slightly above normal temperatures
through Tuesday. A series of dry weather systems will bring breezy
west to southwest winds Tuesday, with localized critical fire
weather conditions and blowing dust south and east of Tucson. A
weather system will bring cooler temperatures midweek onward and
low precipitation chances late in the week.

&&

.DISCUSSION...High cirrus and the current breezy afternoon winds
are thanks to the dry shortwave that is passing to the north of
the area. So far the highest gusts has been along the Arizona/New
Mexico border along I-10. So far, there has been a bit of blowing
dust, but no widespread decreases in visibility thus far.

After this shortwave passes, we get into a zonal flow then
longwave trough pattern. The next change comes Tuesday when a low
pressure system drops into the area from the Pacific Northwest.
The jet streak and associated vorticity continues to look like
stronger west winds of 20-35 mph with gusts up to 45 mph
(strongest winds along the Arizona/New Mexico border) Tuesday
afternoon and evening. This system looks unimpressive in the
precipitation front with only a 10-15% chance in the White
mounatins. With the combination of the low RHs, increased winds,
and high fire danger, a Fire Weather Watch has been issued for
Tuesday afternoon and evening. With the increased winds, blowing
dust is possible especially in the problem areas like I-10 near
the Willcox Playa and I-10 near Picacho Peak.

The longwave trough continues to stick around the area through
Thursday then a shortwave trough drops lower Friday into Saturday.
The confidence in exact timing and depth of these systems are
still low, but the main impacts that can be cooler morning lows
in the valleys of Cochise County on Wednesday and Thursday
mornings and increased afternoon wind and slight chances (20-30%)
for precipitation Friday and Saturday.

&&

.AVIATION...Valid through 01/00Z.
SCT to occasionally BKN 12-20k ft AGL through the forecast
period. Sfc westerly winds at 10-20 kts with gusts 25-30 kts
(highest gusts near KDUG) thru 31/03Z, then again from 31/21Z thru
the end of the period. Otherwise sfc winds follow diurnal trends
and remain under 10 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Warm afternoon temperatures across Southeast
Arizona through Tuesday, generally around to slightly warmer than
normal. Afternoon relative humidity values in the single digits
to lower teens. A round of gusty west winds 20-35 mph with gusts
up to 45 mph is expected Tuesday afternoon and evening (strongest
winds along the Arizona/New Mexico border), with elevated areas
of critical fire weather conditions possible. A Fire Weather
Watch has been issued for the valleys Tucson eastward from 1 PM to
8 PM Tuesday. Thereafter, breezy conditions each day with a
slight chance of light showers late in the upcoming week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for AZZ150>152.

&&

Tetrault

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:00 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz42 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.